MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7510-005
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the 60-7510-005, goldvac integrated smoke pencil pushbutton was being used on (b)(6) 2023 and the ¿cautery would not turn off.No buttons pushed and still on burn mode.Burned skin + drape before we noticed sparking.".Further assessment has been requested; however, no new information has been obtained.The reporter responded the surgeon is out of town until august and will respond with answers to assessment questions at that time.This report is being raised on the basis of injury due to unknown degree of burn.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Update: received one 60-7510-005 in original opened package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu system 7550 (c8406), the complaint wasn't confirmed.The device functioned as intended.Codes: type of investigation, investigation findings and investigation conclusion were updated with results of the evaluation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per reporter: "unfortunately i have bad news.Several staff of the department have been asked for details to help respond to your questions and nobody has any information for us.I am unable to get you any further details to the particular incident.".The customer reported that the 60-7510-005, goldvac integrated smoke pencil pushbutton was being used on (b)(6) 2023 and the ¿cautery would not turn off.No buttons pushed and still on burn mode.Burned skin + drape before we noticed sparking.".Further assessment has been requested; however, no new information has been obtained.The reporter responded the surgeon is out of town until august and will respond with answers to assessment questions at that time.This report is being raised on the basis of injury due to unknown degree of burn.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17320853
Report Number3007305485-2023-00160
Device Sequence Number6573455
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(17)250410(10)202304114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Catalogue Number60-7510-005
Device Lot Number202304114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/09/2023
08/29/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/15/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic